... months, I an having rapid heart poplitations and ECG shows my left vaulves to heart are damaged, im due a 24 ECG this week. Are my thyroids caulsing me to have heart problems. Im 41 and a good weight. x
I think this is relatively higher dose. Heart complications are possible with this drug. Even interactions with other medicines which you are taking (not given here ) can lead to severe complications.My request is to take Second opnion IMMEdiately.You may like to write me again.Good Luck
(speaking from experience and talking to doctor friends ).
what you are experiencing are side effects to the drug. I am only on 50 but since my thyroid levels were still low, the endocrinologist (sp) upped it to 75. All I had to do was walk across the floor or stand still and do dishes and I had rivulets of sweat running down my neck. I was edgy almost like an anxiety attack. I asked that it be lowered as it was happening almost every day. I don't know if this helps or not, but this is my experience with the drug.
Have you had your TSH drawn? what was your last value and how long ago was it? It ought to be between .3 and 3.0 for you to do well. Too high you need more. Too low, you need less. Mine is readjusted at times. The same amount all the time seems odd to me.
And as mentioned, what other medications are you on, herbs, or vitamins. Many of these do affect thyroid levels.
Cardiac (heart) problems could be a symptom of hyperthyroidism (too much thyroid). You need the following tests: TSH (to measure how much Thyroid Stimulating Hormone is being produced by your "master gland", the pituitary) and an FT-4 (free T-4, which is the active hormone in your medication that your body can use). Maybe you meant to write 300 "mcg." which are micrograms -- not "mg." which are milligrams and would be an unheard-of dose of 3000 micrograms! Or, does your prescription bottle says "3.00 mg."? That would translate to 300 micrograms, which might still be an unusually high dose for you since you have heart concerns.
Here's something about the TSH test that might be helpful to you as well as to other thyroid patients in the future. There are certain thyroid tests, called assays, that are used by various laboratories to measure TSH. For example, one lab may use what is called the "mouse assay"; a different lab may use the "rabbit assay," and so forth. Certain thyroid patients end up with inaccurate TSH measurements because one type of assay works for them but the other type doesn't. This makes their TSH measurement seem to be higher than it actually is; a misleadingly high TSH caused by using the wrong kind of assay could unfortunately cause their doctor to want to raise their thyroid dose.
If you are already on a higher dose (say, over 125 -150mcg = 1.25 -1.50mg.) and your doctor says your TSH is "still too high, so we need to increase your thyroid," here's how to help yourself and your doctor avoid thyroid doses that can lead to hyperthyroidism and the risks associated with excessive thyroid medication:
*Call your laboratory (lab A) and ask which kind of assay they used (mouse? rabbit?) to measure your TSH. Then call around and find a laboratory near you that uses the other type of assay (Lab B). Ask your doctor to "please order a TSH and free T-4 test from Lab B to compare results." The laboratory with the lowest TSH score will be using the assay that works for you. Be sure to check what time of day your first thyroid test from Lab A was taken; get your Lab B blood drawn at close to the same time for the most accurate comparison.
This small effort on your own behalf can help prevent overdosing and its potentially serious complications. Another note: if Both types of assays still show that your TSH is "above range" (too high) you probably need an additional test called the FT-3 (free T-3). T-3 is a hormone that your body needs; it is made in your body from the levothyroxine sodium (T-4) that you are prescribed and taking.
Most patients' bodies make T-3 without too many problems. Sometimes, however, a patient's "free T-3" measurement (usable T-3) is too low. If it is, you may need an attentive Endocrinologist or a doctor who is well-educated in endocrinology to work with you and keep you safe and healthy and feeling "normal". You deserve no less. Sometimes, all it takes is a little "tweaking" of your leothyroxine sodium dose to make your FT-3 return to normal levels.
First, though, and most importantly: do follow through on those tests that your Cardiologist wants you to have; be sure to tell the heart doctor about how much thyroid you have been taking -- this might be an important clue to your heart symptoms, assuming that the cardiologist knows enough about the kinds of effects that thyroid hormone can have on the heart.
Then, as soon as those heart concerns are being taken care of, check out the assay types (mouse? rabbit?) at your local laboratories (see the second paragraph again, above)* and take it from there.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Sep 2012 • 4 answers
Updated 13 Aug 2014 • 5 answers
Updated 2 Jun 2013 • 3 answers
Updated 25 Mar 2014 • 2 answers
Thyroid Disease - I lost my thyroid to cancer in July 2014. I started out on Levothyroxine which did
Updated 17 Mar 2015 • 2 answers